I took an 87 year-old friend with PCa to see his urologist today. He has had prostate cancer for four years and was diagnosed following a raised PSA of 300. He has had three-monthly abdominal hormone implants since then which brought his PSA down to 3.6 for around two years, and then it started to rise again, and so was put on Casodex.
That worked for two years, but it has risen to 8.6 over successive blood tests. The urologist surprised us by telling him to stop the Casodex as that may cause the PSA to drop! It seems counterintuitive to discontinue PSA hormone-reducing treatment and expect PSA to reduce thereafter. Of course the urologist knows best, and we have a follow-up appointment in three months, with hopefully a PSA reduction. She said the cancer can start to feed off the Bicalutamide instead of retarding it.
She offered to arrange bone and CT scans as he has never had them, but as he is fit and well, has no problems with his PCa and suffers no effects from the HT, we decided to defer those until the next consultation, if required at all. He has never had a biopsy, and probably doesn’t want to have one.
The urologist was Latvian, with a lovely ‘bedside’ manner, so I thanked her in both Latvian and Russian which bought a big smile to her face, as it always does when I travel and thank people in their native language. I can say thank you in around a hundred languages, and can swear in a few too!
All this HT is completely new to me as I have only really researched the surgical side of PCa. My friend and I would be most grateful for any comments you might like to make regarding his situation and other peoples’ similar experiences.
Edited by member 29 Oct 2018 at 13:43
| Reason: Not specified